Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 98, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 22, 2013, 4:06 PM CDT for Calhoun County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 4:06 PM CDT (21:06 UTC)
- Expired
- May 22, 2013, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Calhoun County, FL
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199
WUUS52 KTAE 222106
SVRTAE
FLC013-222145-
/O.NEW.KTAE.SV.W.0098.130522T2106Z-130522T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM CDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 445 PM CDT
* AT 405 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIPOLA
PARK...AND MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGH
CREEK...SHARPSTOWN...SCOTTS FERRY AND MARYSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3020 8528 3033 8528 3039 8502 3037 8504
3036 8503 3034 8505 3031 8503 3030 8506
3026 8506 3021 8510 3022 8511 3020 8512
TIME...MOT...LOC 2106Z 266DEG 4KT 3026 8522
$$
38-GODSEY2 follow-up statements
203
WWUS52 KTAE 222126
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM CDT WED MAY 22 2013
FLC013-222145-
/O.CON.KTAE.SV.W.0098.000000T0000Z-130522T2145Z/
CALHOUN FL-
426 PM CDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHIPOLA PARK...MOVING EAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTS
FERRY...HUGH CREEK AND MARYSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3020 8522 3032 8517 3039 8502 3037 8504
3036 8503 3034 8505 3032 8505 3031 8503
3030 8506 3021 8510 3022 8511 3020 8512
TIME...MOT...LOC 2126Z 278DEG 6KT 3025 8516
$$
38-GODSEY837
WWUS52 KTAE 222134
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM CDT WED MAY 22 2013
FLC013-222144-
/O.CAN.KTAE.SV.W.0098.000000T0000Z-130522T2145Z/
CALHOUN FL-
434 PM CDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY
IN THE PANHANDLE OF FLORIDA IS CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING HAS
BEEN CANCELLED.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3020 8522 3032 8517 3039 8502 3037 8504
3036 8503 3034 8505 3032 8505 3031 8503
3030 8506 3021 8510 3022 8511 3020 8512
TIME...MOT...LOC 2134Z 278DEG 6KT 3025 8514
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:57 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 22, 1:57 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM EDT Wed May 22 2013 .NEAR TERM [Through Tonight]... Scattered thunderstorms will be possible through early evening as an approaching upper trough helps to enhance the afternoon seabreezes. The activity should primarily be confined to the far western and far eastern portions of the area. Once the sun sets, the activity should quickly diminish, with dry conditions expected through the remainder of the overnight hours. && .SHORT TERM [Thursday Through Saturday]... Models continue the trend of less chance of showers and thunderstorms as a low amplitude trough and associated surface cold front move across the region tomorrow. With the slightly drier low levels and limited vertical motion this far south, have dropped PoPs to 10% or less through the end of the week. Highs Thursday will once again range in the upper 80s to lower 90s inland. In the wake of this weak system, seasonably cool and dry air will settle over the area Friday night and into the weekend with overnight lows in the 50s and highs on Saturday in the mid to upper 80s. && .LONG TERM [Saturday Night through Wednesday]... Upper ridging will build over the area through Memorial Day and into the middle of next week. This will leave somewhat tranquil conditions in place with a seasonably cool start to the period and a gradual warm up into the early part of the week, with little or no rain outside of possible isolated showers along the sea breeze. && .AVIATION [Through 18Z Thursday... Other than brief period of early morning IFR cigs/vsby, VFR conditions are forecast to prevail through the forecast period. Isolated showers are possible this afternoon, especially near KECP. However, coverage is expected to be to slim to include in the TAF. && .MARINE... Fairly low winds and seas will persist into Friday, when offshore winds will increase in the wake of a surface cold front late Friday night into Saturday. Seas will eventually build as well in the offshore legs. Cautionary wind speeds can be expected Friday night. && .FIRE WEATHER... Humidity values will remain well above critical levels for one more day. On Friday, a much drier airmass will move into the region on gusty northerly winds. This may lead to Red Flag conditions for inland portions of the Florida Panhandle during the afternoon. A Fire Weather Watch will be necessary for this region for Friday. && .HYDROLOGY... No issues are forecast along area rivers for the foreseeable future. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 91 66 90 54 / 20 10 10 10 10 Panama City 71 87 70 89 63 / 20 10 10 10 10 Dothan 68 92 66 88 55 / 30 10 10 10 10 Albany 68 91 65 86 54 / 30 10 10 10 10 Valdosta 66 90 64 88 53 / 30 10 10 10 10 Cross City 66 89 66 89 57 / 20 10 10 10 10 Apalachicola 70 84 68 89 62 / 10 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM/AVIATION/FIRE WEATHER...Camp REST OF DISCUSSION...Evans
Hazardous weather outlook, May 22, 4:27 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 527 AM EDT WED MAY 22 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 527 AM EDT WED MAY 22 2013 /427 AM CDT WED MAY 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG MAINLY WEST OF THE APALACHICOLA RIVER ARE EXPECTED INTO THIS MORNING. OTHERWISE...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ALTHOUGH SOME STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER REMAINS LOW. FOG WILL LIKELY REDEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY EASTERN COUNTIES ON THURSDAY AFTERNOON...THEN RAIN CHANCES REMAIN LOW THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, May 22, 4:04 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT WED MAY 22 2013
FLZ013-026-222145-
CALHOUN FL-LIBERTY FL-
404 PM CDT WED MAY 22 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
CALHOUN AND WESTERN LIBERTY COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 445 PM CDT/545 PM EDT/
AT 400 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 16 MILES SOUTHWEST OF BLOUNTSTOWN...OR NEAR CHIPOLA
PARK...MOVING EAST AT 5 MPH.
PEOPLE IN SOUTHERN CALHOUN AND WESTERN LIBERTY COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3019 8501 3020 8512 3020 8530 3033 8527
3040 8503
TIME...MOT...LOC 2104Z 266DEG 4KT 3026 8522
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:10 PM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Walton, Washington | 37 hr |
| May 22, 4:04 PM CDT | Special Weather Statement | TAE | Calhoun | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.